Common Side Effects
- There are a few relatively common side effects of Ramipril. These side effects are usually no reason to worry, due to the fact that they usually subside on their own as the body gets used to the hypertension medication. However, if you find that these side effects are persistent, or if they are intensify instead of going away, you should consult your physician. These side effects include headache, dizziness, coughing and exhaustion.
Serious Side Effects
- Sometimes, serious side effects are possible with Ramipril. Unlike common side effects of the medicine, serious side effects require emergency medical attention. These possibly harmful side effects are signs of low blood pressure (like feeling lightheaded, extreme dizziness and passing out), irregular heartbeat, stomachache (often accompanied by nausea and throwing up), seizures, jaundice of the eyes or the skin, urinating less frequently, chest ache, darker colored urine, passing out, having a hard time swallowing and infection (sore throat, chills and fever).
- Allergic reactions to Ramipril are considered to be serious side effects of the medication. These reactions call for immediate medical help, as they could result in some harmful consequences. Some symptoms of allergic reaction to Ramipril include trouble breathing, swelling of the eyes, hands, face, mouth or lips, chest tightness, hives, itchiness, skin rash and hoarseness.
- Before using Ramipril, it is crucial to speak with your physician regarding any medical conditions that you might have. Certain medical conditions could make it necessary to have dosage changes or undergo special tests in order to use the ACE inhibitor safely. You must inform your doctor of congestive heart failure, heart disease, liver or kidney disease, any connective tissue disorders (like lupus, rheumatoid arthritis, Sjogen's syndrome, Marfan syndrome and scleroderma), and diabetes.
- If you are worried that you perhaps might have taken too much Ramipril, you need to, without hesitation, seek emergency medical assistance. Overdosing on Ramipril can be harmful. Some symptoms of Ramipril overdose include extreme lightheadedness or dizziness and passing out.